# SDR 2007FA0000862

- Difficulty date: August 15, 2007
- Submitted: October 3, 2007
- Operation: General aviation
- Engine: Allsn 250C20B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Retaining Ring
- Part number: 672332390
- Condition: Fractured
- Location: Compressor
- Part time: 2 hours
- Component: Compressor, Rroyce
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR REPORTED ENGINE CHIP LIGHTS AND A PRECAUTIONARY LANDING WAS MADE.  INSPECTION OF ENGINE CHIP DETECTORS REVEALED ONE SMALL PIECE OF THE FAILED RETAINING RING HAD CAUSED THE LIGHT.  THE COMPRESSOR WAS REMOVED FROM THE ENGINE AND FURTHER INVESTIGATION REVEALED THE RETAINING RING HAD FRACTURED INTO 5 PIECES.  3 PIECES WERE CONTAINED IN THE RETAINING RING GROOVE OF THE IMPELLER, 1 PIECE WAS IN THE GEARBOX SUMP AREA AND THE 5TH PIECE WAS RECOVERED FROM THE CHIP DETECTOR.  THE FAILED RETAINING RING SCORED THE SPUR ADAPTER GEAR ADJACENT TO THE RETAINING RING GROOVE IN THE IMPELLER.  NO FURTHER DAMAGE WAS NOTED.  A NEW SPUR ADAPTER GEAR AND RETAINING RING WERE INSTALLED AND THE COMPRESSOR RETURNED TO SERVICE.  CAUSE OF THE SNAP RING FRACTURE IS UNKNOWN.  (K)
